Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 

 

Copies of $c_{0}$ and $\ell _{\infty }$
in topological Riesz spaces


Authors: Lech Drewnowski and Iwo Labuda
Journal: Trans. Amer. Math. Soc. 350 (1998), 3555-3570
MSC (1991): Primary 46A40, 46E30, 46B42, 28B05, 40A99
MathSciNet review: 1466947
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper is concerned with order-topological characterizations of topological Riesz spaces, in particular spaces of measurable functions, not containing Riesz isomorphic or linearly homeomorphic copies of $c_{0}$ or $\ell _{\infty }$.


References [Enhancements On Off] (What's this?)

  • [AB1] Charalambos D. Aliprantis and Owen Burkinshaw, Locally solid Riesz spaces, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London, 1978. Pure and Applied Mathematics, Vol. 76. MR 0493242
  • [AB2] Charalambos D. Aliprantis and Owen Burkinshaw, Positive operators, Pure and Applied Mathematics, vol. 119, Academic Press, Inc., Orlando, FL, 1985. MR 809372
  • [BL] G. Buskes and I. Labuda, On Levi-like properties and some of their applications in Riesz space theory, Canad. Math. Bull. 31 (1988), no. 4, 477–486. MR 971576, 10.4153/CMB-1988-069-3
  • [C] A. Costé, Convergence des séries dans les espaces 𝐹-normés de fonctions mesurables, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 19 (1971), 131–134 (French, with English and Russian summaries). MR 0288227
  • [Di] S. Díaz, On Schwartz's C-spaces and Orlicz's O-spaces, Colloq. Math. 64 (1993), 245-251.
  • [D1] L. Drewnowski, Equivalence of Brooks-Jewett, Vitali-Hahn-Saks and Nikodym theorems, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 20 (1972), 725–731 (English, with Russian summary). MR 0311869
  • [D2] L. Drewnowski, On subseries convergence in some function spaces, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 22 (1974), 797–803 (English, with Russian summary). MR 0365113
  • [D3] Lech Drewnowski, Un théorème sur les opérateurs de 𝑙_{∞}(Γ), C. R. Acad. Sci. Paris Sér. A-B 281 (1975), no. 22, Aii, A967–A969 (French, with English summary). MR 0385626
  • [DL1] L. Drewnowski and I. Labuda, The Orlicz-Pettis theorem for topological Riesz spaces, Proc. Amer. Math. Soc. (to appear).
  • [DL2] -, Spaces of Bochner measurable functions, Preprint (1996).
  • [F] D. H. Fremlin, Topological Riesz spaces and measure theory, Cambridge University Press, London-New York, 1974. MR 0454575
  • [K] N. J. Kalton, Exhaustive operators and vector measures, Proc. Edinburgh Math. Soc. (2) 19 (1974/75), 291–300. MR 0388099
  • [KA] L. V. Kantorovich and G. P. Akilov, Functional analysis, 2nd ed., Pergamon Press, Oxford-Elmsford, N.Y., 1982. Translated from the Russian by Howard L. Silcock. MR 664597
  • [L1] Leonard Y. H. Yap, On a convolution theorem, Acta Sci. Math. (Szeged) 38 (1976), no. 1-2, 203–204. MR 0404993
  • [L2] Iwo Labuda, Spaces of measurable functions, Comment. Math. Special Issue 2 (1979), 217–249. Special issue dedicated to Władysław Orlicz on the occasion of his seventy-fifth birthday. MR 552008
  • [L3] Iwo Labuda, Submeasures and locally solid topologies on Riesz spaces, Math. Z. 195 (1987), no. 2, 179–196. MR 892050, 10.1007/BF01166456
  • [LA] E. Langford and C. D. Aliprantis, Regularity properties of quotient Riesz seminorms, Nederl. Akad. Wetensch. Proc. Ser. A 78=Indag. Math. 37 (1975), 199–212. MR 0370127
  • [MO] W. Matuszewska and W. Orlicz, A note on modular spaces. IX, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 16 (1968), 801–808 (English, with Loose Russian summary). MR 0241942
  • [O1] W. Orlicz, Über die Divergenz von allgemeinen Orthogonalreihen, Studia Math. 4 (1933), 27-32.
  • [O2] W. Orlicz, On a class of asymptotically divergent sequences of functions, Studia Math. 12 (1951), 286–307. MR 0047813
  • [R] Haskell P. Rosenthal, On relatively disjoint families of measures, with some applications to Banach space theory, Studia Math. 37 (1970), 13–36. MR 0270122
  • [S] Laurent Schwartz, Un théorème de convergence dans les 𝐿^{𝑝}, 0≤𝑝<+∞, C. R. Acad. Sci. Paris Sér. A-B 268 (1969), A704–A706 (French). MR 0240611
  • [VG] A. I. Veksler and V. A. Geĭler, Order completeness and disjoint completeness of linear partially ordered spaces, Sibirsk. Mat. Ž. 13 (1972), 43–51 (Russian). MR 0296654
  • [Wn] Witold Wnuk, Locally solid Riesz spaces not containing 𝑐₀, Bull. Polish Acad. Sci. Math. 36 (1988), no. 1-2, 51–56 (English, with Russian summary). MR 998207
  • [Wo] Wojbor A. Woyczyński, Sur la convergence des séries dans les espaces de type (𝐿), C. R. Acad. Sci. Paris Sér. A-B 268 (1969), A1254–A1257 (French). MR 0244735

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 46A40, 46E30, 46B42, 28B05, 40A99

Retrieve articles in all journals with MSC (1991): 46A40, 46E30, 46B42, 28B05, 40A99


Additional Information

Lech Drewnowski
Affiliation: Faculty of Mathematics and Computer Science, A. Mickiewicz University, Matejki 48/49, 60–769 Poznań, Poland
Email: drewlech@math.amu.edu.pl

Iwo Labuda
Affiliation: Department of Mathematics, University of Mississippi, University, Missouri 38677
Email: mmlabuda@vm.cc.olemiss.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-98-02157-6
Keywords: Topological Riesz space, space of measurable functions, Lebesgue property, Levi property, Orlicz-Pettis theorem, copy of $c_{0}$, copy of $\ell _{\infty }$
Received by editor(s): September 9, 1996
Additional Notes: The paper was written while the first author held a visiting position in the Department of Mathematics, University of Mississippi, in the Spring and Fall Semesters of 1996. He was also partially supported by the State Committee for Scientific Research (Poland), grant no 2 P301 003 07.
Article copyright: © Copyright 1998 American Mathematical Society